Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Noticed swelling on hand, lip, chin and cheek. Temporary relief from predisone. What is going on?

User rating for this question
Very Good
Answered by

Critical Care Specialist
Practicing since : 2001
Answered : 29 Questions
My left hand became swollen, it stopped and then my right had became swollen it stopped. then my lip ,chin and cheeks swelled up, I took predisone and benylin and it went away. Now my right had is swollen again. What's wrong and what can I do to prevent a re-occurance?
Posted Wed, 10 Apr 2013 in General Health
Answered by Dr. Ghaly 19 minutes later

Thanks for your query.

The symptoms you have could be due to an allergic reaction to something. If your lip is starting to swell, you should go to the ER as soon as possible because this may lead to upper airway edema and obstruction.

You can take another 50 mg of Benadryl now until you go to the ER.

Please do let me know if there are any other concerns.

I hope you get better soon.

Above answer was peer-reviewed by
Follow-up: Noticed swelling on hand, lip, chin and cheek. Temporary relief from predisone. What is going on? 16 hours later
I know it could be an alergic reaction but I have been tested and I am not alergic to anythoing I know of. What else could be causing this condition?
Answered by Dr. Ghaly 2 days later

Thanks for writing back.

If the allergy has been ruled out, the other possibility I could think of is a non specific inflammation due to a cause which can be made out by a physical examination.

The fact that swelling got reduced by Prednisone compels to consider both the above (Allergy or inflammatory ) most suitable possibilities. A physical examination would be essential to rule out one amongst.

Hope I answered your query.

Wish you good health.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor